IRVING M. COHEN; MICHAEL M. MOTTET; GARY S. FRANCIS; JOSEPH S. ALPERT
An unexpected and dangerous complication of antihypertensive therapy with nitroprusside and clonidine became evident. The following brief case reports provide examples of this complication.
Patient 1. A 42-year-old man was admitted to the Coronary Care Unit with severe substernal pain and a blood pressure of 210/140 mm Hg. Intravenous nitroprusside was administered and intra-arterial pressure was continuously recorded for approximately 18 h until the former could be withdrawn. At that same time 0.1 mg of clonidine HCl was given by mouth. Approximately 1 h later the blood pressure suddenly dropped to 60/40 mm Hg. The patient responded promptly to leg
Learn more about subscription options.
Register Now for a free account.
COHEN IM, MOTTET MM, FRANCIS GS, ALPERT JS. Danger in Nitroprusside Therapy. Ann Intern Med. 1976;85:205–206. doi: 10.7326/0003-4819-85-2-205_2
Download citation file:
Published: Ann Intern Med. 1976;85(2):205-206.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only